MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE LOOP CUTTER FS-410; FLEXIBLE ENDOSCOPIC SCISSORS, SINGLE-USE

AOMORI OLYMPUS CO., LTD. SINGLE USE LOOP CUTTER FS-410; FLEXIBLE ENDOSCOPIC SCISSORS, SINGLE-USE
Model Number FS-410U
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has been evaluated by olympus.The investigation is ongoing.Physical evaluation of the suspect device revealed the internal wires of the distal end were cut and the loop cutter was missing and not returned.The distal coil sheath appeared to be slightly bent but uniform.The proximal section of coil sheath was severely stretched about 12cm long from the handle boot, with one manipulation wire sticking out.In addition, the handle was not operational because the operation pipe was also damaged.The manipulation wire connecting to the operation pipe was broken off, migrated and sticking out from the coil sheath.The customer's allegation could not be confirmed due to the device being cut/damaged by the user.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
The customer reported during an endoscopic retrograde cholangiopancreatography (ercp) procedure, the loop cutter broke while in the patient.The device would not open or close and was stuck to the suture that needed to be cut.The customer reported the procedure was completed.Additional details were requested regarding the reported event; however, no further information was available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, it is likely that an attempt was made to cut the suture without the suture being on both sides of the loop hanger.This likely caused the suture to be caught in the cutter storage part.As a result, the suture could not be cut, and the loop cutter got stuck.It is likely that the operating pipe was damaged because the slider was operated with excessive force to open or close the loop cutter while the loop cutter was stuck.In addition, it is likely that the proximal portion of the coil sheath was stretched because the device was withdrawn with excessive force from the endoscope while the loop cutter was stuck.However, the root cause could not be identified.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿due to the positioning relationship between the loop and loop hanger, or the suture and loop hanger, this instrument may become unable to be withdrawn from the patient body when the loop or the suture is caught by the cutter storage part.Have a full understanding of the potential of the loop or the suture caught at the distal end before using this instrument.¿ ¿if this instrument cannot be withdrawn from the patient body because the loop or the suture is caught by the distal end.¿ ¿position the loop or the suture on both edges of the loop hanger to make it as plumb as possible with respect to the distal end and cut it.Do not try to cut the loop or a suture that is not positioned on both edges of the loop hanger.It may make cutting the loop or the suture impossible or result in the loop or the suture getting caught in the cutter storage part of the instrument, which could make it difficult or impossible to remove from the patient.If this instrument cannot be withdrawn from the patient body because the loop or the suture is caught by the distal end.¿ ¿do not cut the loop or the suture unless you have a clear endoscopic field of view.This could cause the loop or the suture getting caught in the cutter storage part of the instrument, and it may become difficult to safely remove the instrument from the body.It may also cause patient injury, such as punctures, hemorrhages, or mucous membrane damage, or the endoscope and/or instrument damage.If this instrument cannot be withdrawn from the patient body because the loop or the suture is caught by the distal end.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE LOOP CUTTER FS-410
Common Device Name
FLEXIBLE ENDOSCOPIC SCISSORS, SINGLE-USE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15338189
Report Number9614641-2022-00252
Device Sequence Number20564735
Product Code PTS
UDI-Device Identifier04953170401053
UDI-Public04953170401053
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFS-410U
Device Lot Number19K 22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale